Extra Light Period

iVillage Member
Registered: 10-04-2000
Extra Light Period
1
Thu, 02-07-2013 - 10:48am

Hi, Im 33 years old and have been on birth control since I was 21.  I recently changed from Nortel 777 to Orthro Novum 777 which I believe is of no difference since its generic. Anyway I usually get my period every wednesday morning but yesterday although I have the dark circles and aches, I had a slight spotting when I wiped but nothing on my pany liner. Today a dot on the liner and very faint while wiping. I have not had sex in over 6 months so I know it cant be pregnancy but just curious if this is normal due to the length of time on the pill. Should I call my DR, has anyone had this experience before. It is kind of freaking me out.

iVillage Member
Registered: 06-03-2009
Sun, 02-10-2013 - 11:46am

I've been a long time pill user as well and have also noticed period changes over the years.  When I first started on the pill my period was 5 days and light to medium.  Then about 5 years in it was 3 days and light.  Now its been over 10 years and its 1 day and light.  I don't believe it was just the pill that affected my period changes though because when I was stressed or overweight it was heavier and sometimes longer.  Our bodies do change over time so that would include period changes.  Lighter and shorter are positive changes in my opinion, but if it suddenly disappears or it becomes irregular you should check in with your doctor and make sure everything is ok.

Follow me to Coping with Job Loss

Follow me to Birth Control

--------